MAUDE Adverse Event Report: VOLCANO ATHEROMED, INC. PHOENIX 1.5MM X 149CM, 4F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO ATHEROMED, INC. PHOENIX 1.5MM X 149CM, 4F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P15149K
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2, a4: no information available.Block b6: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the phoenix catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix atherectomy system was used in a therapeutic peripheral procedure in a moderately calcified and fibrous lesion.During removal, the rotational cutter head separated from the shaft within the introducer sheath in the left iliac artery.A snare was used to retrieve the cutter head, and no patient injury reported.This adverse event and product problem is being submitted due to the cutter head separation requiring intervention (snare).

Brand Name
PHOENIX 1.5MM X 149CM, 4F ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO ATHEROMED, INC.
1530 o brien drive
suite a
menlo park CA 94025
Manufacturer (Section G)
VOLCANO ATHEROMED, INC.
1530 o brien drive
suite a
menlo park CA 94025
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key17865202
Report Number3008847191-2023-00002
Device Sequence Number14998325
Product Code MCW
UDI-Device Identifier00845225003173
UDI-Public(01)00845225003173(17)250731(10)11012213
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberP15149K
Device Catalogue NumberP15149K
Device Lot Number11012213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSI: 0.014" VIPERWIRE.; TERUMO: 6F INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite